A local trace formula for the generalized Shalika model. (English) Zbl 1426.22011

Let \(F\) be a \(p-\)adic field, let \(A=\operatorname{Mat}_n(D)\) be a central simple algebra where \(D/F\) is a division algebra. Let \(G=\mathrm{GL}_2(A)\) and \(H\) be its subgroups consisting of elements \(\begin{pmatrix}a&b\\&a\end{pmatrix}\) with \(a\in A^*\) and \(b\in A\). Let \(\omega\) be a character of \(H\). Given an irreducible admissible representation \(\pi\) of \(G\), a general Shalika model of \(\pi\) is an embedding of \(\pi\) in \(\operatorname{Ind}_H^G \omega\).
The paper proves a formula in the case of essentially square integrable representations \(\pi\) for the multiplicity \(m(\pi,\omega)\) of the Shalika model, which is the dimension of \(\operatorname{Hom}_H(\pi,\omega)\). The multiplicity formula is \[ m(\pi,\omega)=\sum_T |\operatorname{Norm}_{H_0}(T)/T|^{-1}\int_{Z_G\backslash T}D^H(t)c_\pi(t)\omega^{-1}(t)\,dt. \] Here \(H_0\subset H\) consisting of \(\begin{pmatrix}a&\\&a\end{pmatrix}\), \(T\) runs through the elliptic maximal tori in \(H_0\), \(D^H\) is the Weyl discriminant and \(c_\pi\) is a character of \(\pi\).
As an immediate consequence of the multiplicity formula, it is shown that for discrete series representations, the multiplicity \(m(\pi,\omega)\) is preserved under the Jacquet-Langlands correspondence.
The multiplicity formula is similar to what Waldspurger established for the case of Gross-Prasad models, as well as those in prior works of Beuzart-Plessis. The proof is based on the local trace formula.


22E50 Representations of Lie and linear algebraic groups over local fields
11F72 Spectral theory; trace formulas (e.g., that of Selberg)
11F70 Representation-theoretic methods; automorphic representations over local and global fields
Full Text: DOI arXiv Euclid


[1] J. Arthur, The invariant trace formula, I: Local theory, J. Amer. Math. Soc. 1 (1988), no. 2, 323-383. · Zbl 0682.10021
[2] J. Arthur, A local trace formula, Publ. Math. Inst. Hautes Études Sci. 73 (1991), 5-96. · Zbl 0741.22013
[3] J. Arthur, “Problems beyond endoscopy” in Representation Theory, Number Theory, and Invariant Theory, Progr. Math. 323, Birkhäuser, Cham, 2017, 23-45. · Zbl 1433.11059
[4] R. Beuzart-Plessis, La conjecture locale de Gross-Prasad pour les représentations tempérées des groupes unitaires, Mém. Soc. Math. Fr. (N.S.) 2016, no. 149. · Zbl 1357.22008
[5] R. Beuzart-Plessis, On distinguished square-integrable representations for Galois pairs and a conjecture of Prasad, Invent. Math. 214 (2018), no. 1, 437-521. · Zbl 1409.22011
[6] R. Beuzart-Plessis, A local trace formula for the local Gan-Gross-Prasad conjecture for unitary groups: The Archimedean case, preprint, arXiv:1506.01452v3 [math.RT]. · Zbl 1328.22013
[7] F. Chen and B. Sun, Uniqueness of twisted linear periods and twisted Shalika periods, preprint, arXiv:1703.06238v1 [math.RT].
[8] P. Deligne, D. Kazhdan, and M.-F. Vignéras, “Représentations des algèbres centrales simples \(p\)-adiques” in Representations of Reductive Groups over a Local Field, Travaux en Cours, Hermann, Paris, 1984, 33-117.
[9] P. Delorme, Constant term of smooth \(H_{\psi }\)-spherical functions on a reductive \(p\)-adic group, Trans. Amer. Math. Soc. 362 (2010), no. 2, 933-955. · Zbl 1193.22014
[10] W. T. Gan and A. Ichino, The Gross-Prasad conjecture and local theta correspondence, Invent. Math. 206 (2016), no. 3, 705-799. · Zbl 1358.11061
[11] W. T. Gan and S. Takeda, On Shalika periods and a theorem of Jacquet-Martin, Amer. J. Math. 132 (2010), no. 2, 475-528. · Zbl 1222.11067
[12] M. Gurevich and O. Offen, A criterion for integrability of matrix coefficients with respect to a symmetric space, J. Funct. Anal. 270 (2016), no. 12, 4478-4512. · Zbl 1341.22014
[13] Harish-Chandra, Admissible Invariant Distributions on Reductive \(p\)-adic Groups, Univ. Lecture Ser. 16, Amer. Math. Soc., Providence, 1999.
[14] M. Harris and R. Taylor, The Geometry and Cohomology of Some Simple Shimura Varieties, with an appendix by V. G. Berkovich, Ann. of Math. Stud. 151, Princeton Univ. Press, Princeton, 2001. · Zbl 1036.11027
[15] V. Heiermann and E. Opdam, On the tempered \(L\)-functions conjecture, Amer. J. Math. 135 (2013), no. 3, 777-799. · Zbl 1331.11036
[16] A. G. Helminck and S. P. Wang, On rationality properties of involutions of reductive groups, Adv. Math. 99 (1993), no. 1, 26-96. · Zbl 0788.22022
[17] G. Henniart, Une preuve simple des conjectures de Langlands pour \(\text{GL}(n)\) sur un corps \(p\)-adique, Invent. Math. 139 (2000), no. 2, 439-455. · Zbl 1048.11092
[18] G. Henniart, Correspondance de Langlands et fonctions \(L\) des carrés extérieur et symétrique, Int. Math. Res. Not. IMRN 2010, no. 4, 633-673. · Zbl 1184.22009
[19] H. Jacquet and S. Rallis, Uniqueness of linear periods, Compos. Math. 102 (1996), no. 1, 65-123. · Zbl 0855.22018
[20] D. Jiang, C. Nien, and Y. Qin, Local Shalika models and functoriality, Manuscripta Math. 127 (2008), no. 2, 187-217. · Zbl 1167.11021
[21] D. Jiang and Y. Qin, Residues of Eisenstein series and generalized Shalika models for \(\text{SO}(4n)\), J. Ramanujan Math. Soc. 22 (2007), no. 2, 101-133. · Zbl 1175.11025
[22] P. K. Kewat, The local exterior square \(L\)-function: Holomorphy, non-vanishing and Shalika functionals, J. Algebra 347 (2011), no. 1, 153-172. · Zbl 1245.22011
[23] P. K. Kewat and R. Raghunathan, On the local and global exterior square \(L\)-functions of \(\text{GL}_{n}\), Math. Res. Lett. 19 (2012), no. 4, 785-804. · Zbl 1333.11047
[24] R. E. Kottwitz, “Harmonic analysis on reductive \(p\)-adic groups and Lie algebras” in Harmonic Analysis, the Trace Formula, and Shimura Varieties, Clay Math. Proc. 4, Amer. Math. Soc., Providence, 2005, 393-522. · Zbl 1106.22013
[25] J.-P. Labesse and J.-L. Waldspurger, La formule des traces tordue d’après le Friday Morning Seminar, CRM Monogr. Ser. 31, Amer. Math. Soc., Providence, 2013.
[26] R. Langlands, “Beyond endoscopy” in Contributions to Automorphic Forms, Geometry, and Number Theory, Johns Hopkins Univ. Press, Baltimore, 2004, 611-697. · Zbl 1078.11033
[27] E. Lapid and Z. Mao, Whittaker-Fourier coefficients of cusp forms on \(\widetilde{Sp}_{n}\): reduction to a local statement, Amer. J. Math. 139 (2017), no. 1, 1-55. · Zbl 1367.11053
[28] C. Mœglin and J.-L. Waldspurger, Modèles de Whittaker dégénérés pour des groupes \(p\)-adiques, Math. Z. 196 (1987), no. 3, 427-452.
[29] C. Mœglin and J.-L. Waldspurger, “La conjecture locale de Gross-Prasad pour les groupes spéciaux orthogonaux: le cas général” in Sur les conjectures de Gross et Prasad, II, Astérisque 347, Soc. Math. France, Paris, 2012, 167-216. · Zbl 1276.22007
[30] C. Nien, Uniqueness of Shalika models, Canad. J. Math. 61 (2009), no. 6, 1325-1340. · Zbl 1200.22009
[31] D. Prasad, A “relative” local Langlands correspondence, preprint, arXiv:1512.04347v1 [math.NT].
[32] Y. Sakellaridis and A. Venkatesh, Periods and Harmonic Analysis on Spherical Varieties, Astérisque 396, Soc. Math. France, Paris, 2017. · Zbl 1479.22016
[33] P. Scholze, The local Langlands correspondence for \(\text{GL}_{n}\) over \(p\)-adic fields, Invent. Math. 192 (2013), no. 3, 663-715. · Zbl 1305.22025
[34] G. van Dijk, Computation of certain induced characters of \(p\)-adic groups, Math. Ann. 199 (1972), 229-240. · Zbl 0231.22018
[35] S. Varma, On a result of Mœglin and Waldspurger in residual characteristic 2, Math. Z. 277 (2014), nos. 3-4, 1027-1048. · Zbl 1294.22016
[36] J.-L. Waldspurger, La formule de Plancherel pour les groupes \(p\)-adiques (d’après Harish-Chandra), J. Inst. Math. Jussieu 2 (2003), no. 2, 235-333. · Zbl 1029.22016
[37] J.-L. Waldspurger, Une formule intégrale reliée à la conjecture locale de Gross-Prasad, Compos. Math. 146 (2010), no. 5, 1180-1290. · Zbl 1200.22010
[38] J.-L. Waldspurger, “Une formule intégrale reliée à la conjecture locale de Gross-Prasad, 2e partie: extension aux représentations tempérées” in Sur les conjectures de Gross et Prasad, I, Astérisque 346, Soc. Math. France, Paris, 2012, 171-312. · Zbl 1290.22012
[39] J.-L. Waldspurger, “La conjecture locale de Gross-Prasad pour les représentations tempérées des groupes spéciaux orthogonaux” in Sur les conjectures de Gross et Prasad, II, Astérisque 347, Soc. Math. France, Paris, 2012, 103-165. · Zbl 1276.22010
[40] C. Wan, A local relative trace formula for the Ginzburg-Rallis model: The geometric side, preprint, arXiv:1608.03837v2 [math.RT].
[41] C. Wan, Multiplicity one theorem for the Ginzburg-Rallis model: The tempered case, Trans. Amer. Math. Soc., published online 2 November 2018.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.